MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-12
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id ped2-500-14 (b551729); product type: ; implant date ; explant date medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured right internal carotid artery aneurysm with a max diameter of 4.9 mm and a 6 mm neck diameter.It was noted that the patient's vessel tortuosity was moderate.The landing zone was 3.5mm distally and 9mm proximally.Dual antiplatelet treatment (dapt) was administered.The pru level was unknown.The angiographic result post procedure was normal it was reported that during deployment, both large sized diameter pipelines ped stent were very difficult to open and would not open at distal end on both pipeline devices.A third ped stent device open and fit appropriately for the patient to be treated.The pipeline was not positioned in a bend.More than 50% of the pipeline was deployed when it failed to open and was resheathed more than two times.There were no additional steps or other devices required to open the pipeline.The pipeline was resheathed and removed with the microcatheter from the patient.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a ballast 088 guide catheter, short sheath, phenom 27 microcatheter.
 
Additional Manufacturer Narrative
H3: product analysis ¿as found condition: the pipeline flex shield device was returned for analysis inside a sealed biohazard bag, inside an open pipeline flex shield inner pouch and outer box, and inside a shipping box.The reported phenom 27 catheter was not returned with the pipeline flex shield device.¿damaged location details: the pipeline flex shield tip coil was in good condition.The distal and proximal dps restraints and dps sleeves were intact, with no damage noted.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube was in good condition.No kinks or bends were found on the pusher wire.The braid was already detached from the pusher wire when it was returned; therefore, the distal and proximal ends could not be identified.Both braid ends were open and frayed.No other anomalies were found.¿testing/analysis: n/a ¿conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ report could not be determined, as the pipeline flex shield braid ends were both open and frayed.The root cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.In this event, the customer stated that the vessel tortuosity was moderate, and the pipeline was not positioned in a bend, which rules out vessel tortuosity and the user deploying the braid in the vessel bend as possible causes.Therefore, a damaged braid could have contributed to the failure to open.The braid can be damaged by over-manipulation, re-sheathing more than twice, deployment techniques, advancing or retracting the delivery wire against resistance, or deploying/re-sheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23501140
Report Number2029214-2025-02357
Device Sequence Number15668100
Product Code OUT
UDI-Device Identifier00763000284688
UDI-Public(01)00763000284688(17)260315(10)B533393
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2026
Device Model NumberPED2-500-12
Device Catalogue NumberPED2-500-12
Device Lot NumberB533393
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2025
Supplement Date Received by Manufacturer01/02/2026
Initial Report FDA Received Date11/07/2025
Supplement Report FDA Received Date01/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexFemale